April 24, 2013

Coumadin and Leafy Greens/Green Smoothies Do not Mix Well



If you are on Coumadin or any other pharmaceutical blood thinner (Warfarin or other) DO NOT suddenly try green smoothies. ALSO NEVER stop taking blood thinners without a doctor's knowledge and agreement that it is relatively safe and only under medical supervision.

If you are on blood thinners the Vitamin K in the green leafy veggies will counteract/work against the coumadin. The best world is to have the same approximate amount of leafy greens a day.

There are also foods not to eat/over indulge in because of bleeding risk as well.

This is one reason I am glad I have not had to take blood thinners.

Green leafy veggies are the health food power houses for your body, for healthy blood vessels and bones.



Coumadin/Warfarin Diets

http://www.mayoclinic.com/health/warfarin/AN00455

http://www.inrtracker.com/resources/coumadin-diet.php

http://www.med.umich.edu/cvc/services/site_anticoag/warfarincoumadindiet.pdf

Foods high in salicylates/blood thinning capability

http://www.ctds.info/natthinners.html

No comments:

Post a Comment